Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 16, NWS San Angelo, TX
NWS San Angelo, TX issued this red flag warning at Apr 14, 2011, 3:38 PM CDT for 24 counties in Texas. It took effect at Apr 15, 2011, 10:00 AM CDT. It was in force for 9 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 14, 2011, 3:38 PM CDT (20:38 UTC)
- In effect from
- Apr 15, 2011, 10:00 AM CDT
- Expired
- Apr 15, 2011, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS San Angelo, TX
All 24 counties
Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 63 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 1:00 PM CDT | WILDFIRE 300 | 7 S Admiral, TX | EAST CADDO FIRE. 100 PERCENT CONTAINED. TIME ESTIMATED. |
| Apr 15, 2:25 PM CDT | NON-TSTM WND GST 63 | 1 Nnw Haskell, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.6 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5022 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
838 WWUS84 KSJT 142038 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 338 PM CDT THU APR 14 2011 ...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH THE EVENING TODAY AND ARE LIKELY AGAIN FRIDAY AFTERNOON... .A RED FLAG WARNING WILL REMAIN IN EFFECT ACROSS THE BIG COUNTRY...CONCHO VALLEY...AND PARTS OF THE NORTHERN EDWARDS PLATEAU THROUGH 8 PM THIS EVENING. THE COMBINATION OF VERY WARM AIR...GUSTY WEST WINDS...AND SINGLE DIGIT RELATIVE HUMIDITY VALUES WITH VERY DRY VEGETATION WILL BE CONDUCIVE FOR EXPLOSIVE WILDFIRE GROWTH. CRITICAL FIRE WEATHER CONDITIONS COULD ALSO DEVELOP ON FRIDAY... WHEN GUSTY NORTH TO NORTHWEST WINDS WILL BE COMBINED WITH VERY DRY AIR...AND CONTINUED DROUGHT CONDITIONS. TXZ065-150100- /O.CAN.KSJT.FW.A.0014.110415T1700Z-110416T0000Z/ /O.CON.KSJT.FW.W.0015.000000T0000Z-110415T0100Z/ COKE- 338 PM CDT THU APR 14 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR COKE COUNTY... * AFFECTED AREA: IN TEXAS...COKE. * WIND: 20 FOOT WIND SPEEDS 20 TO 25 MPH WITH GUSTS OVER 30 MPH. * HUMIDITY: MINIMUM AFTERNOON RELATIVE HUMIDITIES 5 TO 10 PERCENT. * TIMING: LATE THURSDAY MORNING THROUGH EARLY EVENING. ON FRIDAY... FROM LATE MORNING THROUGH EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. AREA RESIDENTS ARE ADVISED NOT TO TAKE PART IN ACTIVITIES THAT MAY PRODUCE FLAMES OR SPARKS...PROPERLY DISPOSE OF ANY LIT MATERIALS...DO NOT PARK VEHICLES IN TALL GRASS...AND DO NOT USE WELDERS OR GRINDERS OUTDOORS. && $$ TXZ049-054-066-098-099-113-114-127-128-150445- /O.UPG.KSJT.FW.A.0014.110415T1700Z-110416T0000Z/ /O.NEW.KSJT.FW.W.0016.110415T1500Z-110416T0000Z/ /O.CON.KSJT.FW.W.0015.000000T0000Z-110415T0100Z/ FISHER-NOLAN-RUNNELS-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN- 338 PM CDT THU APR 14 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE BIG COUNTRY... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE BIG COUNTRY... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY. * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...RUNNELS... HASKELL...THROCKMORTON...JONES...SHACKELFORD...TAYLOR... CALLAHAN. * WIND: 20 FOOT WIND SPEEDS 20 TO 25 MPH WITH GUSTS OVER 30 MPH. * HUMIDITY: MINIMUM AFTERNOON RELATIVE HUMIDITIES 5 TO 10 PERCENT. * TIMING: LATE THURSDAY MORNING THROUGH EARLY EVENING. ON FRIDAY... FROM LATE MORNING THROUGH EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. AREA RESIDENTS ARE ADVISED NOT TO TAKE PART IN ACTIVITIES THAT MAY PRODUCE FLAMES OR SPARKS...PROPERLY DISPOSE OF ANY LIT MATERIALS...DO NOT PARK VEHICLES IN TALL GRASS...AND DO NOT USE WELDERS OR GRINDERS OUTDOORS. && $$ TXZ139-140-154-155-150445- /O.UPG.KSJT.FW.A.0014.110415T1700Z-110416T0000Z/ /O.NEW.KSJT.FW.W.0016.110415T1500Z-110416T0000Z/ COLEMAN-BROWN-MCCULLOCH-SAN SABA- 338 PM CDT THU APR 14 2011 ...THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE HEARTLAND... * AFFECTED AREA: IN TEXAS...COLEMAN...BROWN...MCCULLOCH...SAN SABA. * WIND: 20 FOOT WIND SPEEDS 20 TO 25 MPH WITH GUSTS OVER 30 MPH. * HUMIDITY: MINIMUM AFTERNOON RELATIVE HUMIDITIES 10 TO 15 PERCENT. * TIMING: LATE FRIDAY MORNING THROUGH EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AREA RESIDENTS ARE ADVISED NOT TO TAKE PART IN ACTIVITIES THAT MAY PRODUCE FLAMES OR SPARKS...PROPERLY DISPOSE OF ANY LIT MATERIALS...DO NOT PARK VEHICLES IN TALL GRASS...AND DO NOT USE WELDERS OR GRINDERS OUTDOORS. && $$ TXZ064-071>073-076-077-150100- /O.CON.KSJT.FW.W.0015.000000T0000Z-110415T0100Z/ STERLING-IRION-TOM GREEN-CONCHO-CROCKETT-SCHLEICHER- 338 PM CDT THU APR 14 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE CONCHO VALLEY... * AFFECTED AREA: IN TEXAS...STERLING...IRION...TOM GREEN... CONCHO...CROCKETT...SCHLEICHER. * WIND: 20 FOOT WIND SPEEDS 20 TO 25 MPH WITH GUSTS OVER 30 MPH. * HUMIDITY: MINIMUM AFTERNOON RELATIVE HUMIDITIES 5 TO 10 PERCENT. * TIMING: LATE THURSDAY MORNING THROUGH EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. AREA RESIDENTS ARE ADVISED NOT TO TAKE PART IN ACTIVITIES THAT MAY PRODUCE FLAMES OR SPARKS...PROPERLY DISPOSE OF ANY LIT MATERIALS...DO NOT PARK VEHICLES IN TALL GRASS...AND DO NOT USE WELDERS OR GRINDERS OUTDOORS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT
5 follow-up statements
863 WWUS84 KSJT 150140 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 840 PM CDT THU APR 14 2011 ...CRITICAL FIRE WEATHER CONDITIONS FRIDAY... .CRITICAL FIRE WEATHER CONDITIONS ON FRIDAY FOR THE BIG COUNTRY... NORTHEAST CONCHO VALLEY AND HEARTLAND... WHEN GUSTY NORTH TO NORTHWEST WINDS COMBINE WITH VERY DRY AIR AND DROUGHT CONDITIONS. TXZ049-054-066-098-099-113-114-127-128-139-140-154-155-150945- /O.CON.KSJT.FW.W.0016.110415T1500Z-110416T0000Z/ FISHER-NOLAN-RUNNELS-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA- 840 PM CDT THU APR 14 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE BIG COUNTRY...NORTHEAST CONCHO VALLEY AND HEARTLAND... * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...RUNNELS... HASKELL...THROCKMORTON...JONES...SHACKELFORD...TAYLOR... CALLAHAN...COLEMAN...BROWN...MCCULLOCH...SAN SABA. * WIND: NORTHWEST 20 FOOT WIND SPEEDS 20 TO 25 MPH WITH GUSTS OVER 30 MPH. * HUMIDITY: MINIMUM AFTERNOON RELATIVE HUMIDITIES 10 TO 15 PERCENT. * TIMING: LATE FRIDAY MORNING THROUGH EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AREA RESIDENTS ARE ADVISED NOT TO TAKE PART IN ACTIVITIES THAT MAY PRODUCE FLAMES OR SPARKS...PROPERLY DISPOSE OF ANY LIT MATERIALS...DO NOT PARK VEHICLES IN TALL GRASS...AND DO NOT USE WELDERS OR GRINDERS OUTDOORS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT
534 WWUS84 KSJT 150415 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 1115 PM CDT THU APR 14 2011 ...CRITICAL FIRE WEATHER CONDITIONS FRIDAY... .CRITICAL FIRE WEATHER CONDITIONS ON FRIDAY FOR THE BIG COUNTRY... CONCHO VALLEY AND HEARTLAND...AS GUSTY NORTH TO NORTHWEST WINDS COMBINE WITH VERY DRY AIR AND DROUGHT CONDITIONS OVER THE AREA. TXZ064-065-071>073-151215- /O.EXA.KSJT.FW.W.0016.110415T1500Z-110416T0000Z/ STERLING-COKE-IRION-TOM GREEN-CONCHO- 1115 PM CDT THU APR 14 2011 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE BIG COUNTRY... NORTHEAST CONCHO VALLEY AND HEARTLAND... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY. * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...RUNNELS... HASKELL...THROCKMORTON...JONES...SHACKELFORD...TAYLOR... CALLAHAN...COLEMAN...BROWN...MCCULLOCH...SAN SABA. * WIND: NORTHWEST 20 FOOT WIND SPEEDS 20 TO 25 MPH WITH GUSTS TO 30 MPH. * HUMIDITY: MINIMUM AFTERNOON RELATIVE HUMIDITIES 10 TO 15 PERCENT. * TIMING: LATE FRIDAY MORNING THROUGH EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AREA RESIDENTS ARE ADVISED NOT TO TAKE PART IN ACTIVITIES THAT MAY PRODUCE FLAMES OR SPARKS...PROPERLY DISPOSE OF ANY LIT MATERIALS...DO NOT PARK VEHICLES IN TALL GRASS...AND DO NOT USE WELDERS OR GRINDERS OUTDOORS. && $$ TXZ049-054-066-098-099-113-114-127-128-139-140-154-155-151215- /O.CON.KSJT.FW.W.0016.110415T1500Z-110416T0000Z/ FISHER-NOLAN-RUNNELS-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA- 1115 PM CDT THU APR 14 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE BIG COUNTRY...NORTHEAST CONCHO VALLEY AND HEARTLAND... * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...RUNNELS... HASKELL...THROCKMORTON...JONES...SHACKELFORD...TAYLOR... CALLAHAN...COLEMAN...BROWN...MCCULLOCH...SAN SABA. * WIND: NORTHWEST 20 FOOT WIND SPEEDS 20 TO 25 MPH WITH GUSTS OVER 30 MPH. * HUMIDITY: MINIMUM AFTERNOON RELATIVE HUMIDITIES 10 TO 15 PERCENT. * TIMING: LATE FRIDAY MORNING THROUGH EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AREA RESIDENTS ARE ADVISED NOT TO TAKE PART IN ACTIVITIES THAT MAY PRODUCE FLAMES OR SPARKS...PROPERLY DISPOSE OF ANY LIT MATERIALS...DO NOT PARK VEHICLES IN TALL GRASS...AND DO NOT USE WELDERS OR GRINDERS OUTDOORS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT
008 WWUS84 KSJT 150952 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 452 AM CDT FRI APR 15 2011 ...CRITICAL FIRE WEATHER CONDITIONS TODAY... .CRITICAL FIRE WEATHER CONDITIONS TODAY FOR THE BIG COUNTRY... CONCHO VALLEY AND HEARTLAND...AS GUSTY NORTH TO NORTHWEST WINDS COMBINE WITH VERY DRY AIR AND DROUGHT CONDITIONS OVER THE AREA. TXZ049-054-064>066-071>073-098-099-113-114-127-128-139-140-154- 155-160000- /O.CON.KSJT.FW.W.0016.110415T1500Z-110416T0000Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-HASKELL- THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN-COLEMAN-BROWN- MCCULLOCH-SAN SABA- 452 AM CDT FRI APR 15 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE BIG COUNTRY...NORTHEAST CONCHO VALLEY AND HEARTLAND... * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...RUNNELS... HASKELL...THROCKMORTON...JONES...SHACKELFORD...TAYLOR... CALLAHAN...COLEMAN...BROWN...MCCULLOCH...SAN SABA. * WIND: NORTHWEST 20 FOOT WIND SPEEDS 20 TO 25 MPH WITH GUSTS OVER 30 MPH. * HUMIDITY: MINIMUM AFTERNOON RELATIVE HUMIDITIES NEAR 10 PERCENT. * TIMING: LATE FRIDAY MORNING THROUGH EARLY EVENING. FAST MOVING WIND DRIVEN WILDFIRES ARE POSSIBLE TODAY. VISIBILITIES WILL BE REDUCED TO NEAR ZERO NEAR FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AREA RESIDENTS ARE ADVISED NOT TO TAKE PART IN ACTIVITIES THAT MAY PRODUCE FLAMES OR SPARKS...PROPERLY DISPOSE OF ANY LIT MATERIALS...DO NOT PARK VEHICLES IN TALL GRASS...AND DO NOT USE WELDERS OR GRINDERS OUTDOORS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT
938 WWUS84 KSJT 151527 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 1027 AM CDT FRI APR 15 2011 ...CRITICAL FIRE WEATHER CONDITIONS TODAY... .CRITICAL FIRE WEATHER CONDITIONS TODAY FOR THE ENTIRE AREA...AS GUSTY NORTH TO NORTHWEST WINDS COMBINE WITH VERY DRY AIR AND DROUGHT CONDITIONS OVER THE AREA. TXZ076>078-168>170-152330- /O.EXA.KSJT.FW.W.0016.000000T0000Z-110416T0000Z/ CROCKETT-SCHLEICHER-SUTTON-MENARD-KIMBLE-MASON- 1027 AM CDT FRI APR 15 2011 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE NORTHERN EDWARDS PLATEAU AND NORTHWEST HILL COUNTRY... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * AFFECTED AREA: IN TEXAS...CROCKETT...SCHLEICHER...SUTTON... MENARD...KIMBLE...MASON. * WIND: NORTHWEST 20 FOOT WIND SPEEDS 20 TO 25 MPH WITH GUSTS OVER 30 MPH. * HUMIDITY: MINIMUM AFTERNOON RELATIVE HUMIDITIES NEAR 10 PERCENT. * TIMING: LATE FRIDAY MORNING THROUGH EARLY EVENING. FAST MOVING WIND DRIVEN WILDFIRES ARE POSSIBLE TODAY. VISIBILITIES WILL BE REDUCED TO NEAR ZERO NEAR FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AREA RESIDENTS ARE ADVISED NOT TO TAKE PART IN ACTIVITIES THAT MAY PRODUCE FLAMES OR SPARKS...PROPERLY DISPOSE OF ANY LIT MATERIALS...DO NOT PARK VEHICLES IN TALL GRASS...AND DO NOT USE WELDERS OR GRINDERS OUTDOORS. && $$ TXZ049-054-064>066-071>073-098-099-113-114-127-128-139-140-154- 155-152330- /O.CON.KSJT.FW.W.0016.000000T0000Z-110416T0000Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-HASKELL- THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN-COLEMAN-BROWN- MCCULLOCH-SAN SABA- 1027 AM CDT FRI APR 15 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE BIG COUNTRY...CONCHO VALLEY AND HEARTLAND AREAS... * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE... RUNNELS...IRION...TOM GREEN...CONCHO...HASKELL... THROCKMORTON...JONES...SHACKELFORD...TAYLOR...CALLAHAN... COLEMAN...BROWN...MCCULLOCH...SAN SABA. * WIND: NORTHWEST 20 FOOT WIND SPEEDS 20 TO 25 MPH WITH GUSTS OVER 30 MPH. * HUMIDITY: MINIMUM AFTERNOON RELATIVE HUMIDITIES NEAR 10 PERCENT. * TIMING: LATE FRIDAY MORNING THROUGH EARLY EVENING. FAST MOVING WIND DRIVEN WILDFIRES ARE POSSIBLE TODAY. VISIBILITIES WILL BE REDUCED TO NEAR ZERO NEAR FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AREA RESIDENTS ARE ADVISED NOT TO TAKE PART IN ACTIVITIES THAT MAY PRODUCE FLAMES OR SPARKS...PROPERLY DISPOSE OF ANY LIT MATERIALS...DO NOT PARK VEHICLES IN TALL GRASS...AND DO NOT USE WELDERS OR GRINDERS OUTDOORS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT
256 WWUS84 KSJT 152041 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 341 PM CDT FRI APR 15 2011 ...CRITICAL FIRE WEATHER CONDITIONS TODAY... .CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE INTO THE EVENING HOURS FOR THE ENTIRE AREA...AS GUSTY NORTH TO NORTHWEST WINDS COMBINE WITH VERY DRY AIR AND DROUGHT CONDITIONS OVER THE AREA. TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-160000- /O.CON.KSJT.FW.W.0016.000000T0000Z-110416T0000Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 341 PM CDT FRI APR 15 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF WEST CENTRAL TEXAS... * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE... RUNNELS...IRION...TOM GREEN...CONCHO...CROCKETT... SCHLEICHER...SUTTON...HASKELL...THROCKMORTON...JONES... SHACKELFORD...TAYLOR...CALLAHAN...COLEMAN...BROWN... MCCULLOCH...SAN SABA...MENARD...KIMBLE...MASON. * WIND: NORTHWEST 20 FOOT WIND SPEEDS 20 TO 30 MPH WITH GUSTS OVER 35 MPH. * HUMIDITY: MINIMUM AFTERNOON RELATIVE HUMIDITIES NEAR 10 PERCENT. * TIMING: THROUGH EARLY EVENING. FAST MOVING WIND DRIVEN WILDFIRES ARE POSSIBLE TODAY. VISIBILITIES WILL BE REDUCED TO NEAR ZERO NEAR FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AREA RESIDENTS ARE ADVISED NOT TO TAKE PART IN ACTIVITIES THAT MAY PRODUCE FLAMES OR SPARKS...PROPERLY DISPOSE OF ANY LIT MATERIALS...DO NOT PARK VEHICLES IN TALL GRASS...AND DO NOT USE WELDERS OR GRINDERS OUTDOORS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Apr 14, 3:18 PM CDT, 20 minutes earlier.
Area forecast discussion, Apr 14, 3:18 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 318 PM CDT THU APR 14 2011 .SHORT TERM... ...MAIN CONCERN IN THE SHORT TERM WILL CONTINUE TO BE FIRE WEATHER... A STRONG UPPER LEVEL SHORTWAVE IS CURRENTLY MOVING EAST THROUGH SOUTHWESTERN KANSAS. AT THE SURFACE...A SURFACE LOW IS MOVING NORTHEAST ACROSS SOUTH CENTRAL KANSAS. THE TRAILING SURFACE TROUGH IS LOCATED ACROSS WEST CENTRAL TEXAS...INHIBITING WINDS SOMEWHAT THIS AFTERNOON...ALTHOUGH WE ARE STILL SEEING GUSTS TO GREATER THAN 30 MPH. SHOULD SEE THESE GUSTY WINDS CONTINUE INTO THE EVENING HOURS. FOR TONIGHT...WINDS WILL DIMINISH...AND A COLD FRONT WILL MOVE SOUTH THROUGH THE FORECAST AREA. LOWS TONIGHT WILL BE COOLER THAN LAST NIGHT WITH LOWS RANGING FROM THE MID 50S TO LOWER 50S...AS OPPOSED TO THE MAINLY 60S WE SAW THIS MORNING. TOMORROW...NORTHWEST WINDS ON THE BACKSIDE OF THE UPPER LEVEL LOW WILL PICK UP BY MID MORNING. THESE WINDS...ALONG WITH DRY AIR BEHIND THE COLD FRONT WILL AGAIN CAUSE ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ACROSS THE CWA FRIDAY. MORE DISCUSSION ON FIRE WEATHER CAN BE FOUND BELOW. TEMPERATURES WILL BE MUCH COOLER...GETTING INTO THE 70S ACROSS THE BIG COUNTRY...AND LOWER 80S FROM THE FROM CONCHO VALLEY INTO THE INTERSTATE 10 CORRIDOR. 20 .LONG TERM... UNSEASONABLY COOL NIGHT EXPECTED ACROSS ALL OF WEST CENTRAL TEXAS ON SATURDAY MORNING. SURFACE HIGH WILL SETTLE ACROSS THE AREA RESULTING IN LIGHT AND VARIABLE WINDS AND CLEAR SKIES. VERY LOW DEWPOINTS SHOULD ALLOW FOR IDEAL RADIATIONAL COOLING CONDITIONS WITH TEMPERATURES DROPPING INTO THE 30S AND 40S...LOWEST READINGS ACROSS LOW LYING RIVER VALLEYS. RETURN FLOW WILL ENSUE ON SATURDAY WITH TEMPERATURES CLIMBING INTO THE 70S TO LOW 80S ACROSS THE AREA. STAYED A COUPLE DEGREES ABOVE GUIDANCE FOR MOST AREAS. ON SUNDAY...DRYLINE WILL MIX EAST TOWARD OUR CWA BORDER...WITH MOST OF THE CWA STAYING INT THE MOIST AIR. LOWERED TEMPERATURES A FEW DEGREES ACROSS THE BOARD...WITH THE HIGHEST READINGS ACROSS THE WESTERN HALF OF THE FORECAST AREA. 850 THERMAL RIDGE BUILDS INTO THE AREA ON MONDAY...WITH THE DRYLINE MIXING EAST INTO MUCH OF THE AREA. EXPECT HIGH TEMPERATURES IN THE 90S ACROSS THE BOARD...WELL ABOVE SEASONAL NORMALS. MODELS ARE IN FAIRLY GOOD AGREEMENT WITH THE PLACEMENT AND TIMING OF THE NEXT BROAD UPPER LEVEL TROUGH MOVING ACROSS THE AREA ON TUESDAY. 12Z GFS CONTINUES TO SHOW A DISTURBANCE TREKKING ACROSS THE AREA MONDAY NIGHT INTO TUESDAY MORNING...WHICH HELPS TO SET OFF CONVECTION ALONG THE DRYLINE. CONTINUED SLIGHT CHANCE POPS ACROSS MUCH OF THE AREA FOR THIS TIME FRAME. DRYLINE WILL MOVE INTO THE AREA DURING THE DAY...THEN RETREAT TO THE WEST AT NIGHT FOR MUCH OF THE REST OF THE WEEK. A FEW SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE...DEPENDING ON THE TIMING OF DISTURBANCES MOVING OVER THE REGION. KEPT POPS BELOW 15 PERCENT FOR NOW...BUT THESE MAY NEED TO BE ADJUSTED UP AS THE TIMING OF ANY DISTURBANCES BECOMES MORE CLEAR ON FUTURE SHIFTS. MODELS CONTINUE TO SHOW THE NEXT COLD FRONT SWEEPING THROUGH THE AREA SOMETIME NEXT WEEKEND...BUT THIS REMAINS BEYOND THE FORECAST CYCLE. DANIELS && .FIRE WEATHER... ...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH THIS EVENING...WITH ANOTHER CRITICAL DAY OF FIRE WEATHER EXPECTED FRIDAY... A RED FLAG WARNING WILL REMAIN IN EFFECT THROUGH THIS EVENING FOR THE BIG COUNTRY...CONCHO VALLEY...NORTHERN EDWARDS PLATEAU. WEST WINDS OF 20 TO 30 MPH...WITH GUSTS UP TO 35 MPH ARE EXPECTED TO CONTINUE THROUGH THIS EVENING. FOR FRIDAY...STRONG NORTHWEST WINDS ON THE BACKSIDE OF THE UPPER LEVEL SYSTEM...COMBINED WITH DRY LOW LEVELS AND CONTINUED DROUGHT CONDITIONS WILL RESULT IN RED FLAG CONDITIONS ROUGHLY ALONG AND EAST OF A SWEETWATER...TO BALLINGER...TO BRADY LINE. A RED FLAG WARNING WILL BE IN EFFECT TOMORROW AFTERNOON FROM MID MORNING THROUGH EARLY EVENING. FARTHER TO THE WEST...WE WILL SEE NEAR CRITICAL CONDITIONS...BUT THE SFC PRESSURE GRADIENT...AND HEIGHT GRADIENT AT 850MB DO NOT LOOK STRONG ENOUGH TO RESULT IN WINDS THAT WILL CONSISTENTLY REMAIN ABOVE 20 MPH. HOWEVER...THESE AREAS WILL BE MONITORED CLOSELY...AND RESIDENTS IN THE CONCHO VALLEY SHOULD STILL REMAIN VIGILANT IF WORKING OUTSIDE TO NOT START ANY ACCIDENTAL FIRES. ELEVATED FIRE WEATHER CONDITIONS WILL CONTINUE INTO EARLY NEXT WEEK AS WARMER THAN NORMAL TEMPERATURES ALLOW HUMIDITIES TO FALL TO LESS THAN 20 PERCENT EACH DAY. WINDS WILL GENERALLY BE 10 TO 20 MPH. 20 && .PRELIMINARY POINT TEMPS/POPS... ABILENE 45 77 41 77 53 / 0 0 0 0 0 SAN ANGELO 44 80 37 83 55 / 0 0 0 0 0 JUNCTION 43 81 36 82 54 / 0 0 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: CALLAHAN...COKE...CONCHO...CROCKETT...FISHER...HASKELL... IRION...JONES...NOLAN...RUNNELS...SCHLEICHER...SHACKELFORD... STERLING...TAYLOR...THROCKMORTON...TOM GREEN. RED FLAG WARNING FROM 10 AM TO 7 PM CDT FRIDAY FOR THE FOLLOWING ZONES: BROWN...CALLAHAN...COLEMAN...FISHER...HASKELL...JONES... MCCULLOCH...NOLAN...RUNNELS...SAN SABA...SHACKELFORD...TAYLOR... THROCKMORTON. &&
Hazardous weather outlook, Apr 14, 3:35 PM CDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 335 PM CDT THU APR 14 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-152045- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 335 PM CDT THU APR 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH THIS EVENING ACROSS THE BIG COUNTRY...CONCHO VALLEY...AND PARTS OF THE NORTHERN EDWARDS PLATEAU. A RED FLAG WARNING IS IN EFFECT FOR THESE AREAS THROUGH 8 PM TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY ON FRIDAY ACROSS THE BIG COUNTRY AND HEARTLAND...AND RUNNEL COUNTY. A FIRE WEATHER WATCH IS IN EFFECT ACROSS THESE AREAS FOR FRIDAY... FROM 10 AM TO 7 PM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 5:52 AM CDT | Fire Weather Watch | SJT | Brown, Callahan, Coke, Coleman, Fisher, Haskell and 8 more | 10 hr |
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.